8 doctors weighed in:

Can Effexor (venlafaxine) cause breathing problems?

8 doctors weighed in
Dr. K. Olson
Psychiatry
5 doctors agree

In brief: Dyspnea or not?

There have been patients that develop a catch in their breath while on medications.
In addition a more central problem can occur where one seems to almost forget to breathe. Ssri's and snri's (like effexor) seem to not infrequently cause this. Decreasing the dose typically does not eliminate it. It usually does not occur with all the other agents in these classes - you will find one that does not.

In brief: Dyspnea or not?

There have been patients that develop a catch in their breath while on medications.
In addition a more central problem can occur where one seems to almost forget to breathe. Ssri's and snri's (like effexor) seem to not infrequently cause this. Decreasing the dose typically does not eliminate it. It usually does not occur with all the other agents in these classes - you will find one that does not.
Dr. K. Olson
Dr. K. Olson
Thank
Dr. Alfredo Soto
Psychiatry
2 doctors agree

In brief: Depends

In very very very rare cases your muscles can stiffen up and cause you to feel like you have breathing problems.
Usually, you develop breathing problems from having anxiety. It is important to be able to tell your doctor what kind of breathing problem you are having.

In brief: Depends

In very very very rare cases your muscles can stiffen up and cause you to feel like you have breathing problems.
Usually, you develop breathing problems from having anxiety. It is important to be able to tell your doctor what kind of breathing problem you are having.
Dr. Alfredo Soto
Dr. Alfredo Soto
Thank
Get help from a real doctor now
Dr. Aaron Milstone
Board Certified, Internal Medicine - Pulmonology
23 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors